Mon, 1/18/10, I had Laparoscopy hysterectomy/BSO. The procedure took longer with more blood loss than expected. As I understand, it took longer because of scar tissue found because of an appendectomy when I was 9. I am 67 now. Thus, a close check was kept on my blood and bp until I left hospital Tues evening.
Thurs when the surgeon called I asked how long the dizziness would last..he had me in the office for blood work and further testing at local ER. I left with a "clean" slate.
I think the recovery is going as expected and well-- I stopped pain meds Weds evening -- the surgery is great, the side effect are what are bad--bloating, gas pain (lessening as time goes), bowel pain and lack of movements.
I again have a call into the dr for the dizziness....I drink copius amounts of water, walk and even get out so my circulation does well.
What can be done for the dizziness. Any "magic" pill I can take....or any "magic" exercises (other than the deep breathing I do).
I wish to add that in the past ten years I have had numerous surgeries; i.e., bilateral mastectomy with multiple reconstrutive surgeries. Arthrosopic on knee. Several D&Cs and 3 histoscopics. This is the FIRST time I have experienced dizziness. I'm due to have TKR surgery the end of Feb but if this dizziness is what I can expect, forget it. I will wait until I am crawling.
Any idea will be great appreciated.
Your surgery is very recent. You said there was more blood loss than expected and it sounds like you may be doing too much too soon.
After having this surgery you really need to rest for 6 weeks. No heavy lifting, walking up and down stairs and resting when you feel tired.
If the dizziness continues see your Dr again. I hope you feel better soon. Remar
Thanks for your comments. I spend my days resting, resting and resting with some walking to get circulation going. I think you are right and I shall cut out the small things I consider nothing and concentrate on more resting. I follow docs directions down to the "tee". I had no idea our bowels were so sensitive to touch! Well, back to resting. thanks. Jean1492
Sat the dizziness was gone....this afternoon it is back but not so badly. The first really comprehensive bm was like having contractions during the last stages of childbirth. WHAT an attention getter!!
I have the Gas-X and prunes which were suggested Thurs when at the dr office. They help.
If I could recapture, write down and make a movie of the dreams I had while on Vicodin, they would be sell-outs on the market! I've always thought Alice In Wonderland was created by someone on drugs. I have no doubts now.
Appts for PT for the TKR will be canceled tomorrow as well as the Knee Surgery on Feb 25th. I "ain't" ready!!
It's very common to not have a bowel movement for several days after this surgery, and when you do, it can be painful. Your body will get back to normal soon. Keep eating the prunes for awhile.
Ha ha! Vicodin can do that to some people. I had to take half the dose because it made me WAY to loopy.
It's probably a good idea to postpone your knee surgery for awhile. Maybe you can reschedule for March.
Keep resting and I bet the dizziness will get better and better. Take care. Remar
I am really amazed that you are doing as well as you are now for these reasons. A sensible doctor would have put you on acidolphilus or a complex of this for Bifidus as well, either stabilized or cooler fresh kept. The microbiologicals reinstate the flora the antibotics killed in your digestive system. Even more than plenty of water as well to increase bowel volume with fine grade metamusal, and to eliminate toxins of the sleeping aids to keep you asleep during surgery. The narcotics you are taking are not a cure all and should be kept to the most minimal to alleviate a painful response in the human body to the stimuli of pain from trauma that is experienced in your entire body. Eat lots of fruit and vegetables and juices and proteins with legumes, eggs, and whole grain cereals but miminal wheat while healing. Some simple tension excercises in your calves, arms and hips and shoulders and neck to provide stiumuation to eliminate the drugs which can last for 10-12 weeks in your system overall. I am 66 yrs 6' 2" at 205 lb. and every surgery I have ever had has been harder to recover from than the previous ones. It takes time when you are getting older, regardless of our personal attitudes and feelings about who we believe we really. God Bless and be well and stay well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.